A 33-year-old female asked:
Disclaimer

i have a copper iud it's causing heavy period dr gave me bcp pill to start first day of period to calm bleeding till it adjusts will this help please?

1 doctor answer
Dr. Norman Solberg
54 years experience Obstetrics and Gynecology
Most likely: The pill usually causes periods to be lighter, so I expect that it will help. However, when you stop the pill, your periods will likely get heavier again, although maybe not as much.
Answered on Oct 4, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old female asked:
Dr. Asha Kamnani
42 years experience Obstetrics and Gynecology
Yes: That is a very good idea and I have used that for several years with good success.
1
1 thank
A 34-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Need MD exam: A copper IUD tends to minimize periods, thus a 10 period is an indication that something is clearly amiss. A GYN MD exam is needed to find out why.
1
1 thank
A 29-year-old female asked:
Dr. Robert Killian
27 years experience General Practice
Not Normal: Bleeding is not normal after sex. It sounds like you need an exam.
A 33-year-old female asked:
Dr. Eva Pickler
Specializes in Obstetrics and Gynecology
Yes: The copper IUD is associated with heavier periods and longer periods. Some women do experience cramping with an IUD between periods as well as spottin ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month